Indian Journal of Pure and Applied Mathematics

, Volume 41, Issue 1, pp 189–197 | Cite as

The Bergman kernel function

  • Gadadhar MisraEmail author


In this note, we point out that a large family of n×n matrix valued kernel functions defined on the unit disc \( \mathbb{D} \subseteq \mathbb{C} \), which were constructed recently in [9], behave like the familiar Bergman kernel function on \( \mathbb{D} \) in several different ways. We show that a number of questions involving the multiplication operator on the corresponding Hilbert space of holomorphic functions on \( \mathbb{D} \) can be answered using this likeness.

Key words

Berezin-Wallach set the bi-holomorphic automorphism group discrete series representation kernel function multiplication operator homogeneous operator subnormal operator 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    S. Bergman, The kernel function and conformal mapping, American Mathematical Society Survey V, 2nd Edition, Providence, 1970.Google Scholar
  2. 2.
    B. Bagchi and G. Misra, Homogeneous tuples of multiplication operators on twisted Bergman space, J. Funct. Anal., 136 (1996), 171–213.zbMATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    B. Bagchi and G. Misra, Homogeneous operators and projective representations of the Möbius group: a survey, Proc. Ind. Acad. Sc.(Math. Sci.), 111 (2001), 415–437.zbMATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    B. Bagchi and G. Misra, The homogeneous shifts, J. Funct. Anal., 204 (2003), 293–319.zbMATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    F. A. Berezin, Quantization in complex bounded domains, Dokl. Akad. Nauk SSSR, 211 (1973), 1263–1266; Soviet Math. Dokl., 14 (1973), 1209–1213.MathSciNetGoogle Scholar
  6. 6.
    F. A. Berezin, General concept of quantization, Comm. Math. Phys., 40 (1975), 153–174.CrossRefMathSciNetGoogle Scholar
  7. 7.
    M. J. Cowen and R. G. Douglas, Complex geometry and operator theory, Acta Math., 141 (1978), 187–261.zbMATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    J. Faraut and A. Koranyi, Function spaces and reproducing kernels on bounded symmetric domains, J. Funct. Anal., 88 (1990), 64–89.zbMATHCrossRefMathSciNetGoogle Scholar
  9. 9.
    A. Korányi and G. Misra, Homogeneous operators on Hilbert spaces of holomorphic functions, J. Funct. Anal., 254 (2008), 2419–2436.zbMATHCrossRefMathSciNetGoogle Scholar
  10. 10.
    A. Korányi and G. Misra, Multiplicity free homogeneous operators in the Cowen-Douglas class, Perspectives in Mathematical Sciences, Indian Statistical Institute.Google Scholar
  11. 11.
    S. Shyam Roy, Homogeneous operators, jet construction and similarity, J. Complex Analysis Operator Theory, (to appear).Google Scholar
  12. 12.
    M. Vergne, H. Rossi, Analytic continuation of the holomorphic discrete series of a semi-simple Lie group, Acta Math., 136 (1976), 1–59.zbMATHCrossRefMathSciNetGoogle Scholar

Copyright information

© The Indian National Science Academy 2010

Authors and Affiliations

  1. 1.Department of MathematicsIndian Institute of ScienceBangaloreIndia

Personalised recommendations